Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 175, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 19, 2002, 2:03 AM CDT for Vermilion County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2002, 2:03 AM CDT (07:03 UTC)
- Expired
- Aug 19, 2002, 2:45 AM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Indianapolis radar (KIND), 124 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
855
WUUS53 KILX 190703
SVRSPI
ILC183-190745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
203 AM CDT MON AUG 19 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VERMILION COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 245 AM CDT
* AT 203 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES EAST OF HOOPESTON TO
10 MILES NORTHWEST OF POTOMAC...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
POTOMAC
DANVILLE
BISMARCK
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4053 8751 4043 8782 4043 8797 4007 8757
4020 8705 4032 8676
MILLER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:15 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 18, 9:15 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 915 PM CDT SUN AUG 18 2002 WILL BE UPDATING THE FORECAST SHORTLY TO ADJUST THE SKY COVER IN EAST CENTRAL AND SOUTHEAST SECTIONS FOR TONIGHT. A BKN/OVC MID CLOUD DECK HAS ALREADY OVERSPREAD THE STATE...SO WILL DROP THE PARTLY CLOUDY FCST AND GO WITH MOSTLY CLOUDY. OVERNIGHT LOWS LOOK REASONABLE AND WILL MAKE NO CHANGES THERE. THE LATEST SFC ANALYSIS INDICATED AN AREA OF LOW PRESSURE IN NW MO WITH A WARM FRONT ACRS XTRM NRN MO INTO CENT IL...VERY CLOSE TO I-72. LOW LEVEL MOISTURE CONVERGENCE HAS BEEN INCREASING IN NE KANSAS...BUT NO CONVECTION HAS DEVELOPED YET. ONCE THE LOW LEVEL JET INCREASES IN THE PLAINS THERE IS ENOUGH ENERGY AND PLENTY OF MOISTURE FOR AN MCS TO ERUPT IN NRN MO. THUS...WITH THIS POTENTIAL WILL CONTINUE FORECAST OF LIKELY POPS AFTER MIDNIGHT WITH THE PSBLTY OF HEAVY RAIN. .ILX...NONE. MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:20 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 40 min |
| Aug 19, 1:03 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 27 min |
| Aug 19, 2:34 AM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Aug 19, 4:13 AM CDT | Severe Thunderstorm Warning | ILX | Mason | 47 min |
| Aug 19, 4:36 AM CDT | Flash Flood Warning | ILX | Champaign | 6 hr |
| Aug 19, 5:32 AM CDT | Flash Flood Warning | ILX | Champaign, Vermilion | 6 hr |
| Aug 19, 5:32 AM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.